Antidepressants Linked To Increased Risk Of Falling

Antidepressants known as non-selective serotonin reuptake inhibitors – including Effexor, Trazadone, Wellbutrin, and Remeron – have been linked to an increased risk of falls in older adults, according to a study published in the Journals of Gerontology. The study found that seniors’ likelihood of falling was five times higher during the first four days after beginning a new prescription or receiving a larger dose of the antidepressants. The research looked at the records of 1,181 residents of long-term care facilities who had fallen within seven days of a medication change. Sarah D. Berry, M.D., coauthor of the study, said it isn’t clear why the risk of falling increases following a change in non-SSRI drugs but it may have to do with the medication’s effect on blood pressure and motor skills. More here.

This entry was posted in Healthy Living. Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s